Georgia, 2014Flash Flood and Hail in Georgia, August 20 to 21, 2014
August 20 to 21, 2014 · NWS FFC · 45 events in 28 counties and zones
A series of short waves in a strong northwesterly upper-level flow pattern, along with moderate to high instability, combined to produce isolated to scattered reports of thunderstorm wind damage across North and Central Georgia each afternoon and evening. Localized flash flooding was reported in Fannin County of North Central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $91,000
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of short waves in a strong northwesterly upper-level flow pattern, along with moderate to high instability, combined to produce isolated to scattered reports of thunderstorm wind damage across North and Central Georgia each afternoon and evening. Localized flash flooding was reported in Fannin County of North Central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 20, 10:06 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 20, 10:06 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1106 AM EDT WED AUG 20 2014
.UPDATE...
DEFINITELY INCREASING CONCERN ABOUT CONVECTIVE POTENTIAL TODAY. TO
START...12Z SOUNDING WAS A BIT MORE MOIST THAN EARLIER
ANTICIPATED. WHEN MIXED OUT...THE WEAK CAP AT ABOUT 750MB IS
EASILY OVERCOME WITH OVER 2700 J/KG CAPE LEFT. ADD TO THIS A
DISTURBANCE IN THE NORTHWEST FLOW ALOFT AND AS A RESULT HI-RES
GUIDANCE IS DEVELOPING QUITE A BIT OF CONVECTION...AND EVEN
HINTING AT A CONVECTIVE COMPLEX MOVING OUT OF TENNESSEE LATE THIS
AFTERNOON/EARLY EVENING INTO NORTH GEORGIA. HAVE INCREASED POPS
STARTING NOW AS WE ARE ALREADY SEEING LITTLE PINPRICK SHOWERS
DEVELOPING AND INCREASING COVERAGE OF TCU. DCAPE VALUES ARE ON THE
RISE ACROSS NORTH GEORGIA AS WELL AND SPC HAS EXTENDED THE 5
PERCENT WIND/HAIL THREAT A LITTLE FARTHER SOUTH THAN THE PREVIOUS
OUTLOOK HAD. HAVE BEEFED UP WORDING IN HWO TO INDICATE ISOLATED
SEVERE POSSIBLE. RIGHT NOW TEMPERATURE TRENDS ARE LOOKING OKAY FOR
THE MOST PART. UPDATED PRODUCTS GOING OUT NOW.
TDP
&&
.PREV DISCUSSION... /ISSUED 735 AM EDT WED AUG 20 2014/
SHORT TERM /TODAY THROUGH THURSDAY/...
/ISSUED AT 340 AM EDT WED AUG 20 2014/
LATEST SATELLITE IR IMAGERY SHOWS AN UPPER LOW SPINNING OVER THE
GREAT LAKES REGION WITH SHORT WAVE DISTURBANCE TRAVERSING THE OHIO
VALLEY AND SPARKING CONVECTION FROM KENTUCKY NORTHWARD. IN THE WAKE
OF THIS DISTURBANCE... SHORT TERM MODELS AGREE ON AN ACTIVE
NORTHWEST MID AND UPPER LEVEL FLOW BECOMING ESTABLISHED OVER THE
OHIO AND TN VALLEYS BY THIS AFTERNOON AS STRONG HIGH PRESSURE BUILDS
INTO THE LOWER MS VALLEY REGION. THE RIDGING INFLUENCE WILL HELP
PUSH TEMPERATURES WELL INTO THE LOWER TO MID 90S FOR MOST AREAS
TODAY... PRODUCING 2500+ J/KG OF SURFACE BASED CAPE DURING THE
AFTERNOON. THIS COUPLED WITH AN ACTIVE NORTHWEST FLOW ACROSS TN AND
NORTH GA SUGGEST THE POTENTIAL FOR STORMS TO DEVELOP ACROSS TN
DURING DAYTIME HEATING... AND THEN PROPAGATING SOUTHWARD INTO NORTH
AND POTENTIALLY CENTRAL GA ALONG OUTFLOWS. THE LOCAL ARW AND WRF
HIRES MODELS... ALONG WITH THE NAM12 ARE ALL SUGGESTING THIS
POTENTIAL LATER THIS AFTERNOON. ALTHOUGH NOT EXPECTING WIDESPREAD
COVERAGE DUE TO SOME UPPER RIDGE INFLUENCE TO THE SOUTH AND
SOUTHWEST... A CHANCE OF CONVECTION FOR ALL AREAS IS WARRANTED
DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME MID LEVEL DRY AIR
IS NOTED ON LATEST SATELLITE WATER VAPOR LOOP TO THE NORTHWEST AND
SHOULD SPREAD IN OVER THE AREA THIS AFTERNOON. THIS WOULD SERVE TO
ENHANCE STORM DOWNBURST... SUGGESTING THE GREATER STORM THREAT TODAY
WILL BE STRONG TO POTENTIALLY DAMAGING WINDS WITH THE STRONGER
STORMS. SPC HAS PUSHED A FIVE PERCENT CHANCE OF DAMAGING WINDS INTO
FAR NORTH GA TODAY... BUT SUSPECT THIS POTENTIAL WILL EXTEND MUCH
FURTHER SOUTH. WILL WORD FOR A FEW STRONG TO POSSIBLY SEVERE STORMS
IN THE HAZARDOUS WEATHER OUTLOOK FOR TODAY.
NO STORM THREAT TONIGHT WITH LOSS OF DAYTIME HEATING AND CONTINUED
RIDGE INFLUENCE. EXPECT SOME PATCHY FOG AND WARMER LOW TEMPS... WITH
MOST AREA LOWS HOLDING IN THE 70S.
THE THUNDERSTORM THREAT IS EXPECTED TO DIMINISH TO JUST SLIGHT
CHANCE AT BEST ON THURSDAY AS THE UPPER RIDGE BUILDS INTO THE STATE
FROM THE WEST. THIS WILL PUSH DAYTIME HIGHS WILL INTO THE MID AND
UPPER 90S FOR MANY AREAS... AND COULD HELP PUSH SOME HEAT INDEX
VALUES ACROSS PARTS OF CENTRAL GA CLOSE TO THE CRITICAL 105 DEGREE
MARK THURSDAY AFTERNOON. WILL MONITOR THIS POTENTIAL CLOSELY WITH
LATER FORECAST.
39
LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED AT 340 AM EDT WED AUG 20 2014/
MEDIUM RANGE MODELS CONTINUE TO SHOW THE FORECAST AREA DOMINATED BY
STRONG UPPER-LEVEL RIDGING THROUGH THE MAJORITY OF THE EXTENDED
FORECAST PERIOD. GFS AND ECMWF REMAIN IN GOOD AGREEMENT THROUGH THE
WEEKEND BUT DIVERGE SOMEWHAT GOING INTO EARLY NEXT WEEK WITH THE
ECMWF FLATTEN THE RIDGE OVER US WHILE THE GFS...ALTHOUGH SHOWING
SOME WEAKENING... KEEPS THE RIDGE OVER THE REGION THROUGH WEDNESDAY.
STILL...THESE DIFFERENCES DO NOT ALTER THE GENERAL TREND OF HOT AND
MOSTLY DRY THROUGH THE WEEKEND WITH MODERATING TEMPERATURES AND
INCREASING PRECIPITATION CHANCES EARLY NEXT WEEK...WHICH IS WHAT WE
HAVE BEEN CARRYING IN THE EXTENDED FORECAST FOR THE PAST SEVERAL
DAYS NOW. WITH THIS IN MIND I DO NOT PLAN ON DEVIATING TOO MUCH FROM
PREVIOUS TRENDS IN THE FORECAST GRIDS. THROUGH THE WEEKEND THE
GFS/ECMWF KEEP THE CENTER OF THE UPPER RIDGE WEST OF THE STATE WITH
THE BEST SUBSIDENCE REMAINING WEST OF US AS WELL. WITH THIS IN MIND
I WILL KEEP THE SLIGHT CHANCE POPS INTO THE WEEKEND WITH CHANCE POPS
AS WE HEAD INTO THE FIRST HALF OF THE NEW WEEK.
20
AVIATION...
12Z UPDATE...
LATEST AREA OBS SHOW LIFR CIGS FROM NEWNAN TO HAMPTON AND GRIFFIN
THIS MORNING. THE WESTERLY FLOW IS SPREADING THESE CIGS DUE EAST...
AND SATELLITE LOOP ALONG WITH AREA OBS SUGGEST THESE LOW CIGS SHOULD
STAY SOUTH OF ATL THIS MORNING. PLAN TO SHOW VFR CONDITIONS THROUGH
THE TAF PERIOD AS LATEST TRENDS AND MODEL GUIDANCE SUPPORT THIS. GFS
AND NAM MODELS SHOW AN ACTIVE NW FLOW ALOFT THIS AFTERNOON... WHICH
WOULD SUPPORT DIURNAL CONVECTION BETWEEN 18-24Z TODAY. WILL SHOW
TEMPO -TSRA 19-23Z IN ALL TAFS. LIGHT WEST WINDS THIS MORNING WILL
MIX DOWN MORE WNW BY 15Z AND INCREASE TO AROUND 8-10KTS. EXPECT
LIGHT WNW WINDS TONIGHT AND NO LOW CIG THREAT. EXPECT SCT MID LEVEL
CU AND ONLY AN ISOLATED CONVECTIVE THREAT ON THU AS HIGH PRESSURE
BUILDS IN FROM THE WEST.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON PATCHY IFR/MVFR CIGS NOT EFFECTING ATL THIS MORNING. HIGH
CONFIDENCE ON ALL OTHER ELEMENTS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 96 71 97 73 / 40 40 20 20
ATLANTA 92 75 94 76 / 40 40 20 20
BLAIRSVILLE 88 66 88 68 / 50 50 20 20
CARTERSVILLE 93 70 96 71 / 50 50 20 20
COLUMBUS 96 74 95 76 / 30 20 20 20
GAINESVILLE 93 73 94 74 / 40 50 20 20
MACON 96 72 97 74 / 30 20 20 20
ROME 94 71 96 71 / 50 50 20 20
PEACHTREE CITY 92 70 94 72 / 40 40 20 20
VIDALIA 96 74 98 76 / 20 10 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 20, 9:10 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT WED AUG 20 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1010 AM EDT WED AUG 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE STORMS ARE POSSIBLE AND SCATTERED STRONG
THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EVENING.
WEATHER HAZARDS EXPECTED...
THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE STRONG TO DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.
DISCUSSION...
INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR SCATTERED
STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING...AND ISOLATED
SEVERE STORMS WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL
WEAKEN WITH THE LOSS OF DAYTIME HEATING TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS. ADDITIONALLY...INCREASING HEAT CAN BE
EXPECTED THURSDAY THROUGH SATURDAY AND RESIDENTS...ESPECIALLY ACROSS
CENTRAL GEORGIA...NEED TO BE AWARE THAT A HEAT ADVISORY MAY BE
NECESSARY.
WEATHER HAZARDS EXPECTED...
THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.
INCREASING TEMPERATURES WILL PRODUCE HEAT INDEX VALUES APPROACHING
DANGEROUS LEVELS THURSDAY THROUGH SATURDAY.
DISCUSSION...
ALTHOUGH UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT
SOMEWHAT BY THURSDAY INTO EARLY NEXT WEEK...ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND
EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD
SEVERE WEATHER AT THIS TIME. THE UPPER LEVEL RIDGING WILL ALSO ALLOW
TEMPERATURES AND HEAT INDEX VALUES TO CLIMB THROUGH THE END OF THIS
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 20, 12:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EDT WED AUG 20 2014
GAZ020-021-201745-
111 PM EDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BARTOW AND
CHEROKEE COUNTIES UNTIL 145 PM EDT...
AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND
CHEROKEE COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE WHITE...PINE LOG...HOLLY SPRINGS...SUTALLEE...
KELLOGG CREEK...HOBGOOD PARK...LITTLE RIVER LANDING...BRIDGEMILL...
GEORGE WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK AND
OAK GROVE.
&&
LAT...LON 3418 8447 3407 8463 3408 8469 3408 8471
3430 8482 3436 8471
TIME...MOT...LOC 1711Z 323DEG 9KT 3426 8471Event by event
42 thunderstorm wind, 1 lightning, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Bartow
- When
- August 20, 12:30 PM EST to 12:35 PM EST
- Where
- Bartow County, 0.69 mi S of Cassville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.240, -84.850
The Bartow County 911 Center reported multiple trees down the vicinity of Cassville Road.
Thunderstorm Wind, Dawson
- When
- August 20, 12:54 PM EST to 12:59 PM EST
- Where
- Dawson County, 3.58 mi NE of Lumpkin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.410, -83.990
The Emergency Manager reported several trees down along Hickory Nut Trail.
Thunderstorm Wind, Hall
- When
- August 20, 1:15 PM EST to 1:25 PM EST
- Where
- Hall County, Oakwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 34.230, -83.880
The Hall County 911 Center reported numerous trees down, 3 residences damaged and traffic lights out in the Oakwood area.
Thunderstorm Wind, Bartow
- When
- August 20, 1:35 PM EST to 1:45 PM EST
- Where
- Bartow County, 2.85 mi W of Adairsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -85.000
The Emergency Manager reported a tree fell on a mobile home in the Ridgewood Mobile Home Park. There were also reports of numerous traffic accidents and 1 tree blocking the road near the Floyd County and Bartow County line.
Thunderstorm Wind, Gordon
- When
- August 20, 1:35 PM EST to 1:45 PM EST
- Where
- Gordon County, 0.57 mi W of Plainville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.400, -85.040
The public reported trees and power lines down.
Thunderstorm Wind, Bartow
- When
- August 20, 2:02 PM EST to 2:05 PM EST
- Where
- Bartow County, 0.57 mi W of Cass
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.220, -84.860
The Bartow County Sheriff Office reported several trees down blocking Mac Johnson and Cassville Roads.
Thunderstorm Wind, Upson
- When
- August 20, 2:15 PM EST to 2:25 PM EST
- Where
- Upson County, 5 mi N of Thomaston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.972, -84.330
The Upson County 911 Center reported 6 trees down, some on power lines, in the vicinity of Thomaston.
Thunderstorm Wind, Paulding
- When
- August 20, 2:36 PM EST to 2:40 PM EST
- Where
- Paulding County, 4.41 mi NW of Crowville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.070, -84.830
The Paulding County 911 Center reported trees down at the intersection of Highway 61 and Douthit Bridge Road.
Thunderstorm Wind, Clayton
- When
- August 20, 2:36 PM EST to 2:46 PM EST
- Where
- Clayton County, Forest Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.620, -84.370
The Clayton County 911 Center reported several trees down in the northern portion of the county.
Thunderstorm Wind, Crawford
- When
- August 20, 2:45 PM EST to 2:50 PM EST
- Where
- Crawford County, 3.57 mi NE of Sandy Point
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.800, -83.880
The media reported trees down on Highway 80 east of Roberta.
Thunderstorm Wind, Walton
- When
- August 20, 2:50 PM EST to 2:55 PM EST
- Where
- Walton County, 0.57 mi E of Good Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.780, -83.610
The public reported several trees down in the Good Hope area.
Thunderstorm Wind, Crawford
- When
- August 20, 2:54 PM EST to 3:00 PM EST
- Where
- Crawford County, 3.64 mi SSE of Sandy Point
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 32.720, -83.910
Amateur Radio operator reported several trees down on Highway 80 east.
Thunderstorm Wind, Twiggs
- When
- August 20, 3:00 PM EST to 3:05 PM EST
- Where
- Twiggs County, 1.35 mi ENE of Reids
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.730, -83.550
The public reported a few trees down near Alfred Bond Drive.
Thunderstorm Wind, Walton
- When
- August 20, 3:00 PM EST to 3:05 PM EST
- Where
- Walton County, 1.89 mi S of Pannell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.743, -83.681
The Walton County 911 Center reported numerous trees down between Monroe and Social Circle.
Lightning, Houston
- When
- August 20, 3:15 PM EST
- Where
- Houston County, Pilgrim Rest
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 32.550, -83.670
The local media reported that lightning damaged a recreational vehicle and a playground.
Thunderstorm Wind, Morgan
- When
- August 20, 3:15 PM EST to 3:25 PM EST
- Where
- Morgan County, Canaan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.600, -83.470
The Emergency Manager reported numerous trees and power lines down, mainly in and west of Madison.
Thunderstorm Wind, Walton
- When
- August 20, 3:15 PM EST to 3:20 PM EST
- Where
- Walton County, 3.19 mi WNW of Social Circle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.670, -83.770
The Walton County 911 Center reported couple of trees down along H D Atha Road.
Thunderstorm Wind, De Kalb
- When
- August 20, 3:18 PM EST to 3:20 PM EST
- Where
- De Kalb County, 1.5 mi SSE of Belmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 33.700, -84.160
The DeKalb County Emergency Manager reported a tree knocked down across I-20 westbound near Panola Road. The interstate was closed for about an hour.
Thunderstorm Wind, Morgan
- When
- August 20, 3:30 PM EST to 3:35 PM EST
- Where
- Morgan County, 1.15 mi E of Godfrey
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -83.500
The Morgan County Emergency Manager reported numerous trees and power lines down.
Thunderstorm Wind, Paulding
- When
- August 20, 3:50 PM EST to 3:55 PM EST
- Where
- Paulding County, 3.35 mi SSE of Bud
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 33.809, -84.890
The Paulding County 911 Center reported five trees down near Highway 61 and Ridge Road.
Thunderstorm Wind, Fannin
- When
- August 20, 3:57 PM EST to 4:05 PM EST
- Where
- Fannin County, 0.89 mi SW of Mc Cullough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -84.230
The Fannin County Emergency Manager reported a couple of trees down on the Highway 60 spur northeast of Mineral Bluff, not far from the North Carolina state line.
Thunderstorm Wind, Bleckley
- When
- August 20, 4:00 PM EST to 4:20 PM EST
- Where
- Bleckley County, 0.69 mi N of Cochran
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 32.390, -83.350
The Bleckley County 911 Center reported 4 power lines and several trees down.
Thunderstorm Wind, Greene
- When
- August 20, 4:00 PM EST to 4:05 PM EST
- Where
- Greene County, 0.69 mi S of Greensboro Airpark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.590, -83.130
The Greene County 911 Center reported trees down at Airport Road and Union Point Highway, and at Old Union Point Road and Penfield Road.
Thunderstorm Wind, Fannin
- When
- August 20, 4:00 PM EST to 4:05 PM EST
- Where
- Fannin County, 1.13 mi E of Cutcane
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.969, -84.180
The public reported 2 trees down on Valley Lake Road.
Thunderstorm Wind, Fannin
- When
- August 20, 4:05 PM EST to 4:10 PM EST
- Where
- Fannin County, 0.69 mi S of Pantertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.910, -84.250
The public reported several black walnut trees blown down.
Thunderstorm Wind, Gordon
- When
- August 20, 4:15 PM EST to 4:20 PM EST
- Where
- Gordon County, 0.9 mi NE of Sugar Vly
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 34.560, -85.010
The Gordon County 911 Center reported numerous trees down on Hyde Road, as well as trees and power lines down in the Russell Hill Estates.
Thunderstorm Wind, Coweta
- When
- August 20, 4:27 PM EST to 4:35 PM EST
- Where
- Coweta County, 2.57 mi SSW of Roscoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.468, -84.842
The Coweta County 911 Center reported six trees down across the county, including one across Rex Hyde Road.
Hail, Hancock
- When
- August 20, 4:28 PM EST to 4:35 PM EST
- Where
- Hancock County, 1.73 mi E of Shoulderbone
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.330, -83.040
The public reported Penny-sized hail.
Thunderstorm Wind, Glascock
- When
- August 20, 4:35 PM EST to 4:40 PM EST
- Where
- Glascock County, Mitchell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.220, -82.720
The Glascock County 911 Center Reported a couple of trees down.
Thunderstorm Wind, Laurens
- When
- August 20, 4:40 PM EST to 4:45 PM EST
- Where
- Laurens County, 1.28 mi NE of Alligood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.444, -82.986
The Laurens County 911 Center reported several trees down on Holiday South Drive and Springhaven Road.
Thunderstorm Wind, Murray
- When
- August 20, 5:25 PM EST to 5:35 PM EST
- Where
- Murray County, Chatsworth
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 34.770, -84.770
The Murray County 911 Center reported numerous trees and power lines down across the county.
Thunderstorm Wind, Whitfield
- When
- August 20, 5:28 PM EST to 5:35 PM EST
- Where
- Whitfield County, 2.37 mi WSW of Edgar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.920, -84.920
The Whitfield County Emergency Manager reported trees down on McGaughy Chapel Road and Strain Road.
Thunderstorm Wind, Dade
- When
- August 20, 5:30 PM EST to 5:45 PM EST
- Where
- Dade County, 0.57 mi W of Trenton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.870, -85.510
The Dade County 911 Center reported numerous trees down across the county.
Thunderstorm Wind, Gilmer
- When
- August 20, 5:30 PM EST to 5:35 PM EST
- Where
- Gilmer County, 1.79 mi SE of Conasauga
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.760, -84.560
The Gilmer County 911 Center reported numerous trees down across the county.
Thunderstorm Wind, Whitfield
- When
- August 20, 5:40 PM EST to 5:45 PM EST
- Where
- Whitfield County, 0.89 mi SE of Toonnerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -84.870
The Whitfield County Emergency Manager reported trees down along Boyles Mill Road and Oakdale Road.
Thunderstorm Wind, Gilmer
- When
- August 20, 5:55 PM EST to 6:10 PM EST
- Where
- Gilmer County, Ellijay
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -84.480
The Gilmer County Emergency Manager reported trees down countywide. Roads were blocked and trees had fallen on houses. Multiple power outages also reported.
Thunderstorm Wind, Troup
- When
- August 20, 6:00 PM EST to 6:05 PM EST
- Where
- Troup County, 2.24 mi SE of Hilyer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- 911 Call Center
- Coordinates
- 32.961, -84.948
The Troup County 911 Center reported 1 tree blown down onto power lines near Rosemont Elementary School.
Thunderstorm Wind, Pickens
- When
- August 20, 6:14 PM EST to 6:20 PM EST
- Where
- Pickens County, Jasper
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 34.470, -84.420
The Pickens County 911 Center reported numerous trees and power lines down across the entire county.
Thunderstorm Wind, Harris
- When
- August 20, 6:15 PM EST to 6:20 PM EST
- Where
- Harris County, 0.69 mi S of Pine Mtn
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.860, -84.850
The Harris County 911 Center reported 1 tree down in Pine Mountain.
Thunderstorm Wind, Gordon
- When
- August 20, 6:17 PM EST to 6:25 PM EST
- Where
- Gordon County, 0.9 mi NE of Sugar Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 34.560, -85.010
The Gordon County 911 Center reported several trees and several power lines down on Owen Gin Road, Tate Bend Road, Goat Road and Victory Road.
Thunderstorm Wind, Harris
- When
- August 20, 6:25 PM EST
- Where
- Harris County, 0.58 mi W of Waverly Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 32.680, -84.740
The Harris County 911 Center reported 1 power line down in Waverly Hall.
Flash Flood, Fannin
- When
- August 20, 7:00 PM EST to 11:00 PM EST
- Where
- Fannin County, 0.5 mi WSW of Pantertown to 0.23 mi SSW of Pantertown
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.917, -84.258
The public reported small streams overflowing their banks into Hemptown Creek around one mile south of Browns Mill. The flood waters covered a portion of Walk About Court Road from 1 to 2 feet deep. Horses in a nearby pasture were cutoff for a couple of hours.
Thunderstorm Wind, Troup
- When
- August 21, 1:45 PM EST to 1:50 PM EST
- Where
- Troup County, 1.16 mi E of Stallings
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 33.100, -85.010
The Troup County 911 Center reported 1 tree down on Youngs Mill Road.
Thunderstorm Wind, Meriwether
- When
- August 21, 2:15 PM EST to 2:20 PM EST
- Where
- Meriwether County, 3.5 mi N of Rocky Mt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 33.220, -84.690
The Meriwether County 911 Center reported 1 tree down on Meadows Boone Road.
Thunderstorm Wind, Upson
- When
- August 21, 3:10 PM EST to 3:15 PM EST
- Where
- Upson County, 0.69 mi N of Paynes Mill
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.890, -84.330
The Upson County 911 Center reported 1 tree down on Nelson Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Missouri, August 20, 20141 death · 1 event
- Flash Flooding and Flooding in Ohio, August 20, 2014$1.1 million · 9 events
- Flooding and Hail in Tennessee, August 20, 2014$212,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Tennessee, August 20, 2014$206,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Nebraska, August 20 to 21, 2014$175,000 · 1 in hail · 4 events
- Flash Flood and Flood in West Virginia, August 20, 2014$165,000 · 2 events
- Hail and Damaging Winds in South Carolina, August 20, 2014$100,000 · 1 in hail · 5 events
- Hail and Damaging Winds in North Carolina, August 20, 2014$60,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Kentucky, August 20, 2014$22,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, August 20, 2014$58,000 · 1.75 in hail · 4 events
- Flash Flood and Damaging Winds in Illinois, August 20 to 21, 2014$58,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 20, 2014$39,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538037, 538038, 538039, 538040, 538041, 538072, 538066, 538085, 538087, 538089, 538090, 538092, 538099, 538103, 538104, 538109, 538112, 538114, 538116, 538117, 538119, 538120, 538123, 538125, 538126, 538127, 538128, 538129, 538130, 538134, 538135, 538137, 538139, 538141, 538144, 538145, 538146, 538149, 538150, 538151, and more.